Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 96, NWS Blacksburg, VA

May 14, 2012Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 14, 2012, 5:35 PM EDT for Wilkes County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2012, 5:35 PM EDT (21:35 UTC)
Expired
May 14, 2012, 6:14 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 5:40 PM EDTHAIL 0.55 W North Wilkesboro, NCDIME SIZE HAIL REPORTED ALONG HIGHWAY 16 JUST SOUTH OF MILLERS CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS51 KRNK 142135
SVRRNK
NCC193-142230-
/O.NEW.KRNK.SV.W.0096.120514T2135Z-120514T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON MAY 14 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 630 PM EDT.

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
  THIS STORM WAS LOCATED NEAR ELKVILLE...OR 9 MILES WEST OF BOOMER...
  AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELKVILLE...
  MAPLE SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3604 8140 3607 8142 3607 8144 3608 8146
      3608 8147 3610 8150 3631 8134 3621 8115
      3603 8137
TIME...MOT...LOC 2135Z 217DEG 12KT 3610 8140

$$

DS
3 follow-up statements
289 
WWUS51 KRNK 142146
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT MON MAY 14 2012

NCC193-142230-
/O.CON.KRNK.SV.W.0096.000000T0000Z-120514T2230Z/
WILKES NC-
546 PM EDT MON MAY 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WILKES COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED A BIT. 
HOWEVER...A SECOND STORM HAS GAINED STRENGTH AND IS CAPABLE OF 
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS SECOND STORM WAS LOCATED NEAR BUCK...OR NEAR 
WILKESBORO...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCK...
  MILLERS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3604 8140 3607 8142 3607 8144 3609 8146
      3627 8126 3621 8115 3603 8137
TIME...MOT...LOC 2146Z 221DEG 5KT 3618 8123

$$

DS
198 
WWUS51 KRNK 142158
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT MON MAY 14 2012

NCC193-142230-
/O.CON.KRNK.SV.W.0096.000000T0000Z-120514T2230Z/
WILKES NC-
558 PM EDT MON MAY 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL WILKES COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILKESBORO RESERVOIR...OR NEAR BOOMER...MOVING NORTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILKESBORO RESERVOIR...
  BUCK...
  MILLERS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3604 8140 3607 8142 3624 8120 3621 8115
      3603 8137
TIME...MOT...LOC 2159Z 244DEG 18KT 3611 8129

$$

DS
848 
WWUS51 KRNK 142214
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT MON MAY 14 2012

NCC193-142224-
/O.CAN.KRNK.SV.W.0096.000000T0000Z-120514T2230Z/
WILKES NC-
614 PM EDT MON MAY 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILKES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. 
ANOTHER SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL WILKES 
COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3604 8140 3607 8142 3624 8120 3621 8115
      3603 8137
TIME...MOT...LOC 2214Z 244DEG 18KT 3614 8121

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:34 PM EDT, 1 minute earlier.

Area forecast discussion, May 14, 5:34 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT MON MAY 14 2012

.SYNOPSIS...
A FEW AREAS OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A SLOW
MOVING FRONT OVER THE APPALACHIANS. THIS BOUNDARY WILL BE THE
FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. HIGH
PRESSURE WILL SLOWLY MOVE THROUGH THE UPPER OHIO VALLEY THROUGH
THE REST OF THIS WEEK THEN SETTLE ACROSS NEW ENGLAND BY THIS
WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 530 PM EDT MONDAY...

QUICK UPDATE TO RAISE POPS BACK TO LIKELYS OR CATEGORICAL ESPCLY
ALONG AND WEST OF THE BLUE RIDGE WHERE STORMS WITH VERY HEAVY RAIN
HAVE DEVELOPED PRIMARILY IN NW NC. WONT RAISE ANOTHER FLASH FLOOD
WATCH AT THIS POINT BUT WILL CONSIDER PENDING HOW MUCH THE
COVERAGE FILLS BACK IN OVER THE SOUTH AHEAD OF THE NEXT WEAK WAVE
ALOFT MOVING ALONG THE FRONT.

AS OF 330 PM EDT MONDAY....

SOME WARM ADVECTION ACROSS THE SOUTHWESTERN HALF OF THE CWA LATER
THIS AFTERNOON HAS LED TO A BROKEN SKY WITH SOME SUNNY
BREAKS. THERE IS ENOUGH INSTABILITY FOR SHOWERS TO DEVELOP...AND
SOME THUNDERSTORMS...ALTHOUGH THIS MORNINGS RAIN HAD LIMITED MUCH
CONVECTION THIS AFTERNOON. OPERATIONAL GFS/NAM ARE BULLISH WITH
REGARDS TO QPF TONIGHT...BUT SEEM TO BE WAY OVERDONE CONSIDERING
COVERAGE OF SHOWERS ATTM. LOCAL MODELS ARE DRIER AND SEEM TO BE
CATCHING ONTO THE SLOW WET BIAS OF THE OPERATIONAL MODELS DURING
THIS ENTIRE EVENT. SHOWERS LATE THIS PM AND THIS EVENING WILL
REMAIN SCATTERED...ALTHOUGH ANOTHER DISTURBANCE RIDING ALONG THE
FRONT MAY KEEP SHOWERS AND STORMS MORE NUMEROUS ACROSS THE
SOUTHSIDE AND PIEDMONT THIS EVENING. SHOWERS END WEST OF THE BLUE
RIDGE TONIGHT WITH LOSS OF HEATING AND THEN IN THE WEST AS THE
DISTURBANCE DEPARTS INTO TUESDAY MORNING. WEAK BOUNDARY REMAINS
OVERHEAD INTO TUESDAY...AND WITH MORE SUNSHINE AND AN UPSLOPE
COMPONENT TO THE SOUTHERLY FLOW...SHOWERS AND STORMS SHOULD BUILD
IN THE AFTERNOON ON TUESDAY...PERHAPS SOME OF THEM SLOW MOVERS
PUTTING DOWN A QUICK HALF INCH TO AN INCH OF RAINFALL. SHOULD BE A
WARMER DAY WIT SOME PARTLY SUNNY PERIODS...ESPECIALLY IN THE LATE
MORNING.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 245 PM EDT MONDAY...

LOOKING A SFC FRONT WORKING SLOWLY EAST ACROSS THE PIEDMONT TUESDAY
EVENING WITH SHORTWAVE ENERGY PUSHING NE FROM THE GULF COAST STATES
INTO VIRGINIA. ONCE ONE SHORTWAVE PASSES OVERNIGHT...THE FRONT WILL
WORK OUT OF THE FORECAST AREA AND WE SHOULD START TO SEE SOME DRYING
FROM WEST TO EAST. WE WILL STILL SEE LINGERING ISOLATED SHOWERS IN
THE PIEDMONT INTO WEDNESDAY AS YET ANOTHER SHORTWAVE SWINGS IN FROM
GEORGIA NORTHEAST INTO THE CAROLINAS THRU THE DAY. WITH A SFC WAVE
MOVING ALONG THE FRONT...THE PRECIP CHANCES MAY INCREASE AGAIN INTO
THE PIEDMONT...ALTHOUGH THE OVERALL THREAT WILL BE LOW < 30
PERCENT...AS MODELS SHOW MAIN THREAT STAYING ACROSS THE COASTAL
PLAINS. LOWS TUE NIGHT WILL STILL BE MILD OUT EAST WITH UPPER
50S/NEAR 60 WHILE SKIES CLEARING IN THE WEST ALLOWS FOR SOME COOLER
AIR BUT WITH PLENTY OF GROUND MOISTURE...THINK AROUND 50 IS AS COLD
AS IT GETS. FOG WILL BE AN ISSUE WITH LIGHT WINDS/CLEARING SKIES AND
SATURATED GROUND ACROSS THE WV AND FAR SW VA MTNS. HIGHS WEDNESDAY
ARE GOING TO BE IN THE 70S...WITH MIX OF CLOUDS/SUN ESPECIALLY EAST.

JURY IS STILL OUT WEDNESDAY NIGHT WITH MOISTURE BEHIND FRONT AND
CLEARING. ATTM...THE FORECAST SOUNDINGS AND LOW LVL FLOW SUGGEST A
POTENTIAL FOR STRATUS FORMATION ALONG/EITHER SIDE OF THE BLUE RIDGE
AFTER MIDNIGHT. WILL BE INCREASING CLOUDS SOME TO ACCOUNT FOR
THIS...BUT WILL STILL BE A MOSTLY CLEAR TO PARTLY CLOUDY FORECAST.

HAVE IT MAINLY DRY THURSDAY WITH MODELS KEEPING DEEPER MOISTURE
ACROSS THE CAROLINAS/GEORGIA AND COAST. THE 12Z NAM/GFS KEEP THETA-E
AXIS FURTHER NORTH INTO THE SRN VA MTNS/NRN NC. MAY SEE SOME SHOWERS
OR STORMS FORMING ACROSS THE HIGH COUNTRY THU AFTN...WITH MOST AREA
STAYING DRY AS HIGH PRESSURE WORKS IN FROM THE ERN GREAT LAKES.
HIGHS AGAIN IN THE 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF NOON EDT MONDAY...

NOT MUCH CHANGE TO THE EXTENDED EXCEPT SEEMS LESS CHANCE OF SHOWERS
WITH MODELS SHOWING UPPER SYSTEM WELL OFF THE SOUTHEAST COAST THIS
WEEKEND. HIGH PRESSURE WILL BE SITUATED ACROSS THE MID ATLANTIC
STATES...SOUTHEAST INTO THE SOUTHERN APPALACHIANS. TEMPERATURES THIS
PERIOD SHOULD BE AT OR ABOVE NORMAL. MAY SEE ENOUGH OF AN EASTERLY
FETCH FOR SOME STRATUS AT NIGHT...BUT THE FACT ITS A FEW DAYS AWAY
AND THE FLOW IS MORE NE...WILL KEEP SKIES CLEAR TO PARTLY CLOUDY
FRI NIGHT-SUN NIGHT.

GOING TO KEEP AMPLIFIED UPPER PATTERN INTO MONDAY WITH A CLOSED LOW
STAYING OFF THE EAST COAST AND NEXT SHORTWAVE DIGGING ACROSS THE
MIDWEST. A FRONTAL BOUNDARY WILL MAKE IT TO THE OHIO VALLEY BY THE
END OF THE DAY MONDAY WITH SLIGHT CHANCE OF SHRA/TSRA ENTERING THE
WEST VIRGINIA/SW VA MOUNTAINS.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
AS OF 740 AM EDT MONDAY...

SHOWERS AND POSSIBLY A FEW STORMS MAY BUBBLE UP IN THE BKN CIGS
DEVELOPING ALONG THE BLF/JFZ/GEV/TNB CORRIDOR. WITH SOME OF THE
CLEARING WORKING NORTHEAST...THE IFR CIGS SHOULD BE REMOVED EVEN
AT KLYH LATER THIS AFTERNOON. IF CLEARING WORKS FAR ENOUGH
EAST...SOME STORMS MAY DEVELOP AT DAN LATE THIS PM. TONIGHT CLOUDS
WILL FILL BACK IN AND QUESTION WILL BE IF ENOUGH BREAKS DEVELOP
FOR LIFR VIS AT LWB/BCB TONIGHT CONSIDERING VERY MOIST LLVLS.
THINK THAT IFR CIGS THOUGH ARE A BETTER BET AT LWB/LYH/BCB AND
POSSIBLY THE OTHER TAF SITES. CIGS WILL IMPROVE SOMEWHAT TUESDAY
MORNING...AND WITH BREAKS IN THE CLOUDINESS ONCE AGAIN...POP UP
SHOWERS AND STORMS ARE POSSIBLE MOSTLY ALONG THE BLUE RIDGE AND WEST.

DRIER AIR SHOULD FINALLY WORK IN TUESDAY NIGHT INTO WEDNESDAY
BRINGING A RETURN TO OVERALL VFR...ASIDE FROM ISOLATED SHOWERS
WEDNESDAY INTO THURSDAY. WIDESPREAD VFR THEN LOOKS TO PREVAIL BY
WEEKS END WITH HIGH PRESSURE EXTENDING SOUTH FROM THE MID ATLANTIC
REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/RAB
NEAR TERM...JH/KM
SHORT TERM...WP
LONG TERM...WP
AVIATION...KM/RAB
Hazardous weather outlook, May 14, 3:55 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT MON MAY 14 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-152000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
355 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY
RAINFALL...MAINLY ALONG THE HIGHER ELEVATIONS...TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 14, 4:30 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT MON MAY 14 2012

NCZ003-020-142100-
SURRY NC-YADKIN NC-
430 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL AFFECT SURRY AND YADKIN COUNTIES...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ELKIN...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BOONVILLE AROUND 455 PM AND BURCH AROUND 500
PM.

LAT...LON 3637 8077 3630 8060 3612 8080 3615 8087

DS
Special weather statement, May 14, 4:38 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT MON MAY 14 2012

NCZ018-142115-
WATAUGA NC-
438 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BLOWING ROCK...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOSES CONE MEMORIAL PARK AROUND 505 PM AND
AHO AROUND 515 PM.

LAT...LON 3625 8164 3612 8154 3611 8155 3611 8179
      3611 8181 3611 8182 3613 8182

DS
Special weather statement, May 14, 5:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT MON MAY 14 2012

NCZ019-142130-
WILKES NC-
505 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL AFFECT WILKES COUNTY...

AT 501 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MC GRADY
TO 6 MILES SOUTHEAST OF BLOWING ROCK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WILBAR AROUND 510 PM...MAPLE SPRINGS AROUND
520 PM...HALLS MILLS AROUND 525 PM AND ABSHERS AROUND 530 PM.

LAT...LON 3609 8149 3609 8152 3611 8154 3614 8150
      3620 8146 3621 8147 3636 8128 3641 8104
      3638 8103 3607 8143

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:30 PM EDTSpecial Weather StatementRNKYadkin30 min
May 14, 4:38 PM EDTSpecial Weather StatementRNKWatauga37 min
May 14, 5:05 PM EDTSpecial Weather StatementRNKWilkes25 min
May 14, 5:21 PM EDTFlash Flood WarningRNKWilkes6 hr
May 14, 5:53 PM EDTSevere Thunderstorm WarningRNKWilkes34 min
May 14, 6:16 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin59 min
May 14, 6:20 PM EDTFlash Flood WatchRNKStokes, Surry, Wilkes, Yadkin11 hr
May 14, 7:04 PM EDTFlash Flood WarningRNKYadkin6 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.